Alert archive / Georgia / Red Flag Warnings in 2011

Red Flag Warning 24, NWS Jacksonville, FL

March 22, 201112 counties in Georgia; 7 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Mar 22, 2011, 3:32 PM EDT for 12 counties in Georgia; 7 counties in Florida. It took effect at Mar 23, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2011, 3:32 PM EDT (19:32 UTC)
In effect from
Mar 23, 2011, 1:00 PM EDT
Expired
Mar 23, 2011, 7:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WWUS82 KJAX 221932
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
332 PM EDT TUE MAR 22 2011

FLZ020>025-030>033-035>038-040-231045-
/O.UPG.KJAX.FW.A.0022.110323T1700Z-110323T2200Z/
/O.NEW.KJAX.FW.W.0024.110323T1700Z-110323T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
332 PM EDT TUE MAR 22 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT WEDNESDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT
WEDNESDAY.

SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH FREQUENT GUSTS
TO 25 MPH ON THURSDAY. THE STRONG WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 25 TO 30 PERCENT DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

GAZ132>136-149>154-162>166-231045-
/O.UPG.KJAX.FW.A.0022.110323T1700Z-110323T2200Z/
/O.NEW.KJAX.FW.W.0024.110323T1700Z-110323T2100Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
332 PM EDT TUE MAR 22 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EDT WEDNESDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EDT
WEDNESDAY. 

SOUTHWEST WINDS WILL INCREASE TO NEAR 20 MPH WITH FREQUENT GUSTS
TO 25 MPH ON THURSDAY. THE STRONG WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 25 TO 30 PERCENT DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

JDS
4 follow-up statements
396 
WWUS82 KJAX 230735
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 AM EDT WED MAR 23 2011

FLZ020>023-232300-
/O.NEW.KJAX.FW.A.0023.110324T1900Z-110324T2300Z/
/O.CON.KJAX.FW.W.0024.110323T1700Z-110323T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-
335 AM EDT WED MAR 23 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH FREQUENT GUSTS
TO 25 MPH TODAY. THE STRONG WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES OF AROUND 30 PERCENT DURING THE AFTERNOON.

A COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT RE-ENFORCING 
THE DRY AIR MASS WITH BREEZY WEST WINDS. MIN RH'S OF NEAR 30 
PERCENT ALONG WITH SUSTAINED WINDS OF 15 TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY AND FIRE WEATHER WATCH
THURSDAY.

&&

$$

FLZ024-232300-
/O.NEW.KJAX.FW.A.0023.110324T1900Z-110324T2300Z/
/O.CON.KJAX.FW.W.0024.110323T1700Z-110323T2300Z/
NASSAU-
335 AM EDT WED MAR 23 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH FREQUENT GUSTS
TO 25 MPH TODAY. THE STRONG WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES OF AROUND 30 PERCENT DURING THE AFTERNOON.

A COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT RE-ENFORCING 
THE DRY AIR MASS WITH BREEZY WEST WINDS. MIN RH'S OF NEAR 30 
PERCENT ALONG WITH SUSTAINED WINDS OF 15 TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY AND FIRE WEATHER WATCH 
THURSDAY.

&&

$$

GAZ132>136-149>152-162>164-232300-
/O.NEW.KJAX.FW.A.0023.110324T1900Z-110324T2300Z/
/O.CON.KJAX.FW.W.0024.110323T1700Z-110323T2100Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
335 AM EDT WED MAR 23 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 5 PM EDT THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
FROM 1 PM TO 5 PM EDT THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH FREQUENT GUSTS
TO 25 MPH TODAY. THE STRONG WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 25 TO 30 PERCENT DURING THE AFTERNOON.

A COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT RE-ENFORCING 
THE DRY AIR MASS WITH BREEZY WEST WINDS. MIN RH'S OF NEAR 30 
PERCENT ALONG WITH SUSTAINED WINDS OF 15 TO 20 MPH WITH 
FREQUENT GUSTS TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY AND FIRE WEATHER WATCH 
THURSDAY. 

&&

$$

FLZ025-030>033-035>038-040-232300-
/O.CON.KJAX.FW.W.0024.110323T1700Z-110323T2300Z/
DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-
FLAGLER-MARION-
335 AM EDT WED MAR 23 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH FREQUENT GUSTS
TO 25 MPH TODAY. THE STRONG WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES OF AROUND 30 PERCENT DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

GAZ153-154-165-166-232100-
/O.CON.KJAX.FW.W.0024.110323T1700Z-110323T2100Z/
INLAND GLYNN-COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN-
335 AM EDT WED MAR 23 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 5 PM EDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 5 PM EDT THIS
AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH FREQUENT GUSTS
TO 25 MPH TODAY. THE STRONG WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES OF AROUND 30 PERCENT DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

PP
393 
WWUS82 KJAX 231823
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
223 PM EDT WED MAR 23 2011

FLZ020>023-240930-
/O.CON.KJAX.FW.W.0024.000000T0000Z-110323T2300Z/
/O.CON.KJAX.FW.A.0023.110324T1900Z-110324T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-
223 PM EDT WED MAR 23 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING DUE TO COMBINATION OF GUSTY WINDS AND LOW RH... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING DUE TO COMBINATION OF GUSTY WINDS AND LOW
RH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

SOUTHWEST WINDS WILL BE 15 TO 20 MPH WITH FREQUENT GUSTS TO 25
MPH THIS AFTERNOON. THE STRONG WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES OF AROUND 30 PERCENT DURING THE AFTERNOON.

A COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT RE-ENFORCING THE
DRY AIR MASS WITH BREEZY WEST WINDS. MIN RH'S OF NEAR 30 PERCENT
ALONG WITH SUSTAINED WINDS OF 15 TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY AND FIRE WEATHER WATCH
THURSDAY.

&&

$$

FLZ024-240930-
/O.CON.KJAX.FW.W.0024.000000T0000Z-110323T2300Z/
/O.CON.KJAX.FW.A.0023.110324T1900Z-110324T2300Z/
NASSAU-
223 PM EDT WED MAR 23 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING DUE TO COMBINATION OF GUSTY WINDS AND LOW RH...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING DUE TO COMBINATION OF GUSTY WINDS AND LOW
RH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

SOUTHWEST WINDS WILL BE 15 TO 20 MPH WITH FREQUENT GUSTS TO 25
MPH THIS AFTERNOON. THE STRONG WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES OF AROUND 30 PERCENT DURING THE AFTERNOON.

A COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT RE-ENFORCING THE
DRY AIR MASS WITH BREEZY WEST WINDS. MIN RH'S OF NEAR 30 PERCENT
ALONG WITH SUSTAINED WINDS OF 15 TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY AND FIRE WEATHER WATCH
THURSDAY.

&&

$$

GAZ132>136-149>152-162>164-240930-
/O.CON.KJAX.FW.W.0024.000000T0000Z-110323T2100Z/
/O.CON.KJAX.FW.A.0023.110324T1900Z-110324T2300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
223 PM EDT WED MAR 23 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON DUE TO COMBINATION OF GUSTY WINDS AND LOW RH...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING DUE TO COMBINATION OF GUSTY WINDS AND LOW
RH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. 

SOUTHWEST WINDS WILL BE 15 TO 20 MPH WITH FREQUENT GUSTS TO 25
MPH THIS AFTERNOON. THE STRONG WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 25 TO 30 PERCENT DURING THE AFTERNOON.

A COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT RE-ENFORCING THE
DRY AIR MASS WITH BREEZY WEST WINDS. MIN RH'S OF NEAR 30 PERCENT
ALONG WITH SUSTAINED WINDS OF 15 TO 20 MPH WITH FREQUENT GUSTS TO
25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY AND FIRE WEATHER WATCH
THURSDAY.

&&

$$

FLZ025-030>033-035>038-040-232300-
/O.CON.KJAX.FW.W.0024.000000T0000Z-110323T2300Z/
DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-
FLAGLER-MARION-
223 PM EDT WED MAR 23 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING DUE TO COMBINATION OF GUSTY WINDS AND LOW RH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

SOUTHWEST WINDS WILL BE 15 TO 20 MPH WITH FREQUENT GUSTS TO 25
MPH THIS AFTERNOON. THE STRONG WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES OF AROUND 30 PERCENT DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

GAZ153-154-165-166-232100-
/O.CON.KJAX.FW.W.0024.000000T0000Z-110323T2100Z/
INLAND GLYNN-COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN-
223 PM EDT WED MAR 23 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON DUE TO COMBINATION OF GUSTY WINDS AND LOW RH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

SOUTHWEST WINDS WILL BE 15 TO 20 MPH WITH FREQUENT GUSTS TO 25
MPH THIS AFTERNOON. THE STRONG WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES OF AROUND 30 PERCENT DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

MKT
056 
WWUS82 KJAX 232202
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
602 PM EDT WED MAR 23 2011

FLZ020>023-232315-
/O.CON.KJAX.FW.W.0024.000000T0000Z-110323T2300Z/
/O.CON.KJAX.FW.A.0023.110324T1900Z-110324T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-
602 PM EDT WED MAR 23 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING DUE TO LOW RH VALUES AND GUSTY WINDS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING DUE TO LOW RH VALUES AND GUSTY WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

SOUTHWEST WINDS WILL REMAIN AT 15 TO 20 MPH WITH FREQUENT GUSTS TO
25 MPH THE REMAINDER OF THIS AFTERNOON. THE STRONG WINDS WILL
COMBINE WITH RELATIVE HUMIDITIES OF 30 TO 35 PERCENT.

A COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT RE-ENFORCING THE
DRY AIR MASS WITH BREEZY WEST WINDS. MIN RH'S OF NEAR 30 PERCENT
ALONG WITH SUSTAINED WINDS OF 15 TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY AND FIRE WEATHER WATCH
THURSDAY.

&&

$$

FLZ024-232315-
/O.CON.KJAX.FW.W.0024.000000T0000Z-110323T2300Z/
/O.CON.KJAX.FW.A.0023.110324T1900Z-110324T2300Z/
NASSAU-
602 PM EDT WED MAR 23 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING DUE TO LOW RH VALUES AND GUSTY WINDS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING DUE TO LOW RH VALUES AND GUSTY WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

SOUTHWEST WINDS WILL REMAIN AT 15 TO 20 MPH WITH FREQUENT GUSTS TO
25 MPH THE REMAINDER OF THIS AFTERNOON. THE STRONG WINDS WILL
COMBINE WITH RELATIVE HUMIDITIES OF 25 TO 30 PERCENT.

A COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT RE-ENFORCING THE
DRY AIR MASS WITH BREEZY WEST WINDS. MIN RH'S OF NEAR 30 PERCENT
ALONG WITH SUSTAINED WINDS OF 15 TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY AND FIRE WEATHER WATCH
THURSDAY.

&&

$$

FLZ025-030>033-035>038-040-232315-
/O.CON.KJAX.FW.W.0024.000000T0000Z-110323T2300Z/
DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-
FLAGLER-MARION-
602 PM EDT WED MAR 23 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING DUE TO LOW RH VALUES AND GUSTY WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

SOUTHWEST WINDS WILL REMAIN AT 15 TO 20 MPH WITH FREQUENT GUSTS TO
25 MPH THE REMAINDER OF THIS AFTERNOON. THE STRONG WINDS WILL
COMBINE WITH RELATIVE HUMIDITIES OF 25 TO 30 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

GAZ132>136-149>152-162>164-232315-
/O.CON.KJAX.FW.A.0023.110324T1900Z-110324T2300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
602 PM EDT WED MAR 23 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING DUE TO LOW RH VALUES AND GUSTY WINDS...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING.

A COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT RE-ENFORCING THE
DRY AIR MASS WITH BREEZY WEST WINDS. MIN RH'S OF NEAR 30 PERCENT
ALONG WITH SUSTAINED WINDS OF 15 TO 20 MPH WITH FREQUENT GUSTS TO
25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY AND FIRE WEATHER WATCH
THURSDAY.

&&

$$

ECZ
802 
WWUS82 KJAX 232305
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
705 PM EDT WED MAR 23 2011

FLZ020>023-241000-
/O.EXP.KJAX.FW.W.0024.000000T0000Z-110323T2300Z/
/O.CON.KJAX.FW.A.0023.110324T1900Z-110324T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-
705 PM EDT WED MAR 23 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING DUE TO LOW RH VALUES AND GUSTY WINDS...
...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

A COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT RE-ENFORCING THE
DRY AIR MASS WITH BREEZY WEST WINDS. MIN RH'S OF NEAR 30 PERCENT
ALONG WITH SUSTAINED WINDS OF 15 TO 20 MPH ARE FORECAST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ024-241000-
/O.EXP.KJAX.FW.W.0024.000000T0000Z-110323T2300Z/
/O.CON.KJAX.FW.A.0023.110324T1900Z-110324T2300Z/
NASSAU-
705 PM EDT WED MAR 23 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING DUE TO LOW RH VALUES AND GUSTY WINDS...
...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

A COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT RE-ENFORCING THE
DRY AIR MASS WITH BREEZY WEST WINDS. MIN RH'S OF NEAR 30 PERCENT
ALONG WITH SUSTAINED WINDS OF 15 TO 20 MPH ARE FORECAST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ025-030>033-035>038-040-240015-
/O.EXP.KJAX.FW.W.0024.000000T0000Z-110323T2300Z/
DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-
FLAGLER-MARION-
705 PM EDT WED MAR 23 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. 

$$

GAZ132>136-149>152-162>164-241000-
/O.CON.KJAX.FW.A.0023.110324T1900Z-110324T2300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
705 PM EDT WED MAR 23 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING DUE TO LOW RH VALUES AND GUSTY WINDS...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

A COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT RE-ENFORCING THE
DRY AIR MASS WITH BREEZY WEST WINDS. MIN RH'S OF NEAR 30 PERCENT
ALONG WITH SUSTAINED WINDS OF 15 TO 20 MPH WITH FREQUENT GUSTS TO
25 MPH ARE FORECAST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH THURSDAY.

&&

$$

ECZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 22, 3:24 PM EDT, 8 minutes earlier.

Area forecast discussion, Mar 22, 3:24 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 PM EDT TUE MAR 22 2011

...ABOVE NORMAL TEMPS AND DRY CONDITIONS THROUGH WEDNESDAY...
...PATTERN SHIFT LATER THIS WEEK...

.SYNOPSIS...STACKED HIGH PRES OVER THE ERN GULF IS SUPPORTING A WLY
FLOW REGIME OVER THE FORECAST AREA. TEMPS HAVE RISEN WELL INTO THE
MID 80S AND WINDS HAVE BEEN A BIT HIGHER THAN EXPECTED. FIRE WX
STATEMENTS HAVE BEEN ISSUED FOR LOW RH AND WINDS FOR PORTIONS OF THE
AREA.

.SHORT TERM...
TONIGHT THROUGH WED...THE MEAN LAYER RIDGE FROM THE ERN GULF TO THE
OHIO VALLEY WILL SHIFT SWD AS TROUGHING PUSHES EWD TO THE ERN U.S.
LLVL FLOW WILL CONTINUE TO BE WLY WITH A BIT MORE SPEED AND LOW
LEVELS WILL BE A BIT DRIER SO FOG SHOULD NOT BE TOO PROBLEMATIC
OVERNIGHT AND EARLY WED. HOWEVER...LOW STRATUS MAY DEVELOP TO OUR W
AND SHIFT ENE TOWARD THE CWA TUE MORNING. FOR NOW JUST HAVE PATCHY
TO AREAS OF FOG AND BECOMING PARTLY CLOUDY OVER THE WRN ZONES LATE
TONIGHT AND EARLY WED. WED...MOSTLY CLEAR CONDS AGAIN WITH INCREASED
PRES GRADIENT. WSW-W WINDS UP TO 15-20 MPH WITH OCNL GUSTS NEAR 30
MPH EXPECTED. LAKE WIND ADVY WILL BE POSSIBLE FOR THE ERN ZONES
BASED ON MIXING PROFILES. HIGHS EXPECTED IN MID 80S WITH A FEW UPPER
80S NOT OUT OF THE QUESTION.

WED NIGHT INTO THU...ZONAL FLOW ALOFT WILL HELP DRIVE A SFC COLD
FRONT ASSOCD WITH MID LEVEL TROUGH TO OUR N. HOWEVER...BY THE TIME
IT ARRIVES THU MORNING ASSOCD MOISTURE IS VERY SLIM AND SO SILENT
POPS WILL BE MAINTAINED AT THIS TIME. WIND SHIFT FROM THE FRONT WILL
OCCUR LATER IN THE DAY AS MEAN TROUGH PUSHES OFFSHORE. NOT AS COOL
WED NIGHT DUE TO BOUNDARY LAYER MIXING AND HIGHS ON THU A FEW
DEGREES COOLER DUE TO LOWER THICKNESSES. THU NIGHT AND FRI....FRONT
PUSHES S OF THE AREA WITH LLVL WINDS TURNING N THEN NE. WEAK HIGH
PRES BEHIND THE FRONT EXPECTED BUT MAIN STORY WILL BE TEMPS BECOMING
NOTICEABLY COOLER ON FRI WITH HIGHS IN THE UPPER 70S TO NEAR 80.

.LONG TERM...SAT-TUE.
FRONT S OF THE AREA WILL SHIFT BACK NWD AS A LOW PRES SYSTEM OVER
THE MID MS VALLEY DEVELOPS. ZONAL FLOW ALOFT WILL ENSURE FRONTAL
SYSTEM AND ASSOCD LOW PRES OVER MS VALLEY AND CAROLINAS TO MOVE EWD
WITH THE FRONT MAKING INROADS TO CENTRAL GA BY SUN. BOTH SAT AND
SUN...WE'LL SEE SWLY FLOW KEEPING TEMPS ABOVE NORMAL. GENERAL
CONSENSUS ON POPS INDICATES SUN ~20% FOR MAINLY SE GA AS THE FRONT
AND ASSOCD MOISTURE MOVE CLOSER TO THE FORECAST AREA. FRONT IS
PROGGED TO MOVE INTO SE GA SUN NIGHT AND STALL BY MON VERY CLOSE OR
IN THE CWA AS A SHARP SHORTWAVE TROUGH MOVES INTO THE SRN PLAINS.
MON AND TUE...INCREASING MOISTURE OVER THE AREA...A WARM FRONT
LIFTING BACK NWD AND DEVELOPMENT OF SFC LOW OVER THE GULF COAST WILL
INCREASE RAIN CHANCES. FOR NOW WILL PLAN ON 20-30% SHOWER AND TSTMS
FOR MON AND TUE WITH TEMPS JUST ABOVE NORMAL VALUES.

&&

.AVIATION...
A BRIEF PERIOD OF DENSE FOG WILL BE POSSIBLE AGAIN LATE TONIGHT AT
GNV...OTHERWISE VFR CONDITIONS ARE EXPECTED.

&&

.MARINE...
NOCTURNAL SURGE WILL PUSH WINDS UP TO 15 KNOTS OVER THE OFFSHORE
ZONES AGAIN TONIGHT. SOUTHWEST WINDS WILL BRIEFLY SETTLE AROUND 10
KNOTS OR LESS IN THE MORNING BEFORE INCREASING AGAIN IN THE
AFTERNOON. SOUTHWEST WINDS WILL REACH 20 TO 25 KNOTS OVER THE
OFFSHORE ZONES TOMORROW NIGHT AHEAD OF AN APPROACHING COLD FRONT.
THE FRONT WILL MOVE THROUGH ON THURSDAY WITH WINDS VEERING TO THE
WEST NORTHWEST AND GRADUALLY DECREASING.

&&

.FIRE WEATHER...
STRONG MIXING TODAY LED TO MUCH LOWER DEWPOINTS THAN EXPECTED.
WINDS HAVE ALSO BEEN GUSTING HIGHER THAN EXPECTED...THUS A FIRE
DANGER STATEMENT IS IN EFFECT FOR THE REST OF THE AFTERNOON FOR
ALL OF SOUTHEAST GEORGIA AND FOR DUVAL AND NASSAU COUNTY IN
NORTHEAST FLORIDA.

THE GRADIENT WILL TIGHTEN TOMORROW AHEAD OF AN APPROACHING COLD
FRONT. MIXING HEIGHTS ARE NOT EXPECTED TO BE QUITE AS HIGH AS
TODAY BUT BOUNDARY LAYER WINDS WILL BE A LOT STRONGER DUE TO A 30
TO 35 KNOT LOW LEVEL JET. SOUTHWEST WINDS WILL INCREASE TO 15 TO
20 MPH WITH FREQUENT GUSTS TO 25 MPH EXPECTED. RELATIVE HUMIDITIES
WILL BOTTOM OUT IN THE 25 TO 30 PERCENT RANGE. THE FIRE WEATHER
WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR THE ENTIRE AREA
DUE TO THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES.

WE MAY NEED A FIRE WEATHER WATCH FOR A FEW COUNTIES IN NORTHEAST
FLORIDA ON THURSDAY AFTERNOON DUE TO LOW RH AND HIGH DISPERSIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  53  86  60  81 /   0   0  10  10
SSI  59  80  61  78 /   0   0  10  10
JAX  55  86  58  83 /   0   0  10  10
SGJ  59  84  62  80 /   0   0  10  10
GNV  53  84  59  82 /   0   0  10  10
OCF  51  85  59  84 /   0   0  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR APPLING-ATKINSON-
     BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...NONE.
&&

SHASHY/SHULER/PRESNALL
Hazardous weather outlook, Mar 22, 10:15 AM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1015 AM EDT TUE MAR 22 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-230915-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1015 AM EDT TUE MAR 22 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REST OF TODAY AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS...

EAST SWELLS WILL ELEVATE THE RIP CURRENT RISK ALONG THE ATLANTIC
COAST TODAY. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE
INFORMATION.

AREAS OF FOG ARE LIKELY LATE TONIGHT MAINLY ALONG THE INTERSTATE
75 CORRIDOR OF NORTH FLORIDA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AREAS OF LATE NIGHT AND EARLY MORNING FOG ARE LIKELY WEDNESDAY
NIGHT.

LOW AFTERNOON HUMIDITIES AND GUSTY WINDS ARE FORECAST WEDNESDAY
CREATING AN ELEVATED FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT/ARS

Nearby

Red Flag Warnings in Georgia, 2011Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.